Advertisement

Combinatorica

, Volume 1, Issue 4, pp 313–317 | Cite as

On Turán’s theorem for sparse graphs

  • M. Ajtai
  • P. Erdős
  • J. Komlós
  • E. Szemerédi
Article

Abstract

For a graphG withn vertices and average valencyt, Turán’s theorem yields the inequalityαn/(t+1) whereα denotes the maximum size of an independent set inG. We improve this bound for graphs containing no large cliques.

AMS subject classification (1980)

05 C 35 05 C 55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Ajtai, J. Komlós, J. Pintz, J. Spencer andE. Szemerédi, Extremal uncrowded hypergraphs, in manuscript.Google Scholar
  2. [2]
    M. Ajtai, J. Komlós andE. Szemerédi, A dense infinite Sidon sequence,European Journal of Combinatorics,2 (1981) 1–11.zbMATHMathSciNetGoogle Scholar
  3. [3]
    M. Ajtai, J. Komlós andE. Szemerédi, A note on Ramsey numbers,Journal of Combinatorial Theory A 29 (1980), 354–360.zbMATHCrossRefGoogle Scholar
  4. [4]
    J. Komlós, J. Pintz andE. Szemerédi, A lower bound for Heilbronn’s problem,Journal of the London Math. Soc., to appear.Google Scholar
  5. [5]
    J. Spencer, Turán’s theorem fork-graphs,Discrete Math. 2 (1972), 183–186.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    P. Turán, Egy gráfelméleti szélsőértékfeladatról,Mat. Fiz. Lapok 48 (1941), 436–452; see also:On the Theory of Graphs, Colloq. Math. 3 (1954), 19–30.zbMATHMathSciNetGoogle Scholar

Copyright information

© Akadémiai Kiadó 1981

Authors and Affiliations

  • M. Ajtai
    • 1
  • P. Erdős
    • 1
  • J. Komlós
    • 1
  • E. Szemerédi
    • 1
  1. 1.Mathematical Institute of the Hungarian Academy of SciencesBudapestHungary

Personalised recommendations